I experience sometimes a very annoying phenomenon. 10 minutes before I wake up, my BG starts to increase. Sometimes it is only modest and goes back down, but sometimes it can increase by up to 70 mg/dL . Note that this is distinct from the dawn phenomenon (= BG rises in the early morning during your sleep) and the feet-on-floor phenomenon (= BG rises when you stand up).
What’s annoying about this is that it happens irregularly. I’ve had it yesterday and today, but the day before I didn’t, so I can’t just automatically inject 1-2 units right after waking up - I have to wait and see whether or not it actually rises. I injected 1,5 units today after it steadily rose from 85 to 117 mg/dL. Now it has been hovering at 120 mg/dL for almost an hour, meaning that without the injection I’d probably be at 150 or 160 by now.
Are there any suggestions how to minimize the occurrence of this phenomenon? I did not sleep that well the past few days, and I had a slice of bread yesterday at 11 PM, so I am thinking that better sleep plus strict ban on carbs after, say, 8 PM could do the trick.